ISSN 1941-5923

Logo



Get your full text copy in PDF

Rituximab-Related Late-Onset Neutropenia in Patients with Rheumatic Diseases: Successful Re-Challenge of the Treatment

Tatiana Reitblat, Alexander Wechsler, Olga Reitblat

(Department of Rheumatology, Barsilai Medical Center, Ashkelon, Israel)

Am J Case Rep 2015; 16:211-214

DOI: 10.12659/AJCR.892541


Background: We describe here 2 patients who developed late-onset neutropenia after Rituximab treatment.
While this phenomenon is well described among patients suffering from hematological malignancies, such adverse effects are rare among patients with rheumatic diseases.
Case Report: Two patients, the first with rheumatoid arthritis and the second with granulomatosis with polyangiitis, were treated by Rituximab after all previous treatments failed. The patients developed late-onset neutropenia after several courses of treatment. The first patient, with symptomatic neutropenia, recovered after a single dose of granulocyte macrophage stimulating factor, and the second patient’s neutrophils increased spontaneously.
Both patients were retreated by rituximab in their scheduled time without further complications.
Conclusions: Our case series is unique because the same phenomenon appeared in patients with different rheumatic diseases. This case series confirms the possibility of continuing the treatment without further adverse effects.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree